Georgia, 2010Damaging Winds in Georgia, June 25, 2010
June 25, 2010 · NWS CAE · 3 events in 3 counties and zones
Severe thunderstorms produced wind damage across the CSRA taking down trees and powerlines and damaging some homes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $94,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced wind damage across the CSRA taking down trees and powerlines and damaging some homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 25, 1:40 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 25, 1:40 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
240 PM EDT FRI JUN 25 2010
.SYNOPSIS...
A WEAK TROUGH WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND
WITH ABOVE NORMAL TEMPERATURES. SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED. A COLD FRONT WILL MOVE THROUGH
THE REGION NEXT TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL RIDGE CONTINUES ACROSS THE SOUTHEASTERN STATES...NOW
CENTERED OFF SHORE GEORGIA/CAROLINA. A WEAK COLD FRONT MOVED INTO
MIDLANDS AND IS NOW BECOMING DIFFUSE AS FRONTALYSIS DEVELOPS. AIR
MASS VERY MOIST AND MODERATELY UNSTABLE WITH SBCAPE AROUND 2000
J/KG. PRECIP WATER NEAR 2.00 INCHES. SURFACE TROUGH EXTENDING FROM
PEE DEE INTO THE MIDLANDS. SATELLITE AND RADAR SHOWING SCATTERED
THUNDERSTORMS DEVELOPING ACROSS THE MIDLANDS AND CSRA IN AREA OF
WEAK SURFACE CONVERGENCE ASSOCIATED WITH FRONT/TROUGH AND MODERATE
INSTABILITY. CONVECTION ALSO IN THE MOUNTAINS/UPSTATE. WEAK SHORT
WAVE MOVING NORTH ALONG THE SOUTH COAST MAY ENHANCE THUNDERSTORMS
ACROSS THE EASTERN MIDLANDS LATER THIS AFTERNOON/EVENING. EXPECT
SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS...MODELS SUGGEST
SOME LINGERING CONVECTION OVERNIGHT ALTHOUGH EXPECT A DIMINISHING
TREND BY MIDNIGHT. TEMPERATURES GUIDANCE COOL BIAS NOTED WILL
FORECAST OVERNIGHT LOWS ABOVE GUIDANCE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SURFACE TROUGH REMAINS ACROSS THE AREA THROUGH SUNDAY. AIR MASS
MODERATELY UNSTABLE AND REMAINS MOIST. WEAK LOW LEVEL CONVERGENCE
ASSOCIATED WITH TROUGH/SEA BREEZE FRONT INTERACTIONS WILL RESULT IN
SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES WERE MADE IN THE LONG TERM. UPPER RIDGE
STILL FORECAST TO BEGIN BREAKING DOWN AND WILL BE REPLACED BY EAST
COAST TROUGH PATTERN A FRONT OR PRE-FRONTAL TROUGH MAY BE STALLED
NEAR THE FORECAST AREA DURING MUCH OF THE PERIOD. SCATTERED
SHOWERS OR STORMS MAY BE FOUND THROUGH WEDNESDAY...ALTHOUGH BEST
CHANCE APPEARS TO BE MONDAY/TUESDAY AHEAD OF APPROACHING COLD
FRONT. FRONT MAY PUSH FAR ENOUGH SOUTH TO DRY THINGS OUT
THURSDAY. COOL DOWN BEHIND THE FRONT WILL BE NOTICEABLE...WITH
AFTERNOON HIGHS ONLY IN THE LOWER 90S/UPPER 80S FROM TUESDAY
ONWARD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD...WITH MVFR
POSSIBLE IN CONVECTION/TSRA.
A WEAKENING COLD FRONT A COLD FRONT ALONG THE NC/SC BORDER WILL BE
THE GENERATING MECHANISM FOR CONVECTION TODAY...WITH THE SEA
BREEZE ALSO GENERATING TSRA. SATELLITE IMAGERY AND WSR-88D NETWORK
SHOW SHRA/TSRA RAPIDLY DEVELOPING ACROSS THE AREA...WITH OGB
HAVING A COUPLE OF CELLS CURRENTLY HEADING TOWARD IT. MODELS ALSO
INDICATE CONVECTION WILL LINGER INTO THE EVENING HOURS...A COUPLE
OF HOURS LONGER THAN NORMALLY EXPECTED. AS SUCH HAVE REMAINED WITH
CB AT CAE/CUB AND ADDED VCTS TO OGB/AGS/DNL...WILL HANDLE TSRA
NEARING OGB WITH TEMPO THROUGH 25/22Z. ANTICIPATE CONVECTION ENDING
AROUND 26/06Z WITH WINDS BECOMING LIGHT AND VARIABLE. EARLY
MORNING FOG IS ALSO A CONCERN...HOWEVER WILL LEAVE OUT OF TAFS
ATTM TO SEE WHERE FORTHCOMING RAIN CREATES OPTIMAL LOW LEVEL
MOISTURE.
EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON CONVECTION IS
POSSIBLE THIS WEEKEND WITH BRIEF MVFR/IFR WITHIN CONVECTION.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ016-022-
027>029-031-035>038-041.
GA...NONE.
&&Hazardous weather outlook, Jun 25, 3:06 AM EST, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
406 AM EDT FRI JUN 25 2010
GAZ040-063>065-077-SCZ018-025-030-260815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-AIKEN-
406 AM EDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ015-020-021-026-260815-
LANCASTER-NEWBERRY-FAIRFIELD-SALUDA-
406 AM EDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAKENING
FRONTAL BOUNDARY DURING THE AFTERNOON HOURS. A FEW STORMS MAY BE
SEVERE...WITH THE MAIN THREAT COMING FROM DAMAGING MICROBURST WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ035>037-041-260815-
BARNWELL-ORANGEBURG-CALHOUN-BAMBERG-
406 AM EDT FRI JUN 25 2010
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON. HEAT INDEX VALUES
WILL BE BETWEEN 105 AND 107 DEGREES FOR A FEW HOURS THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ016-022-027>029-031-038-260815-
CHESTERFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE-SUMTER-CLARENDON-
406 AM EDT FRI JUN 25 2010
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON. HEAT INDEX VALUES
WILL BE BETWEEN 105 AND 107 DEGREES FOR A FEW HOURS THIS
AFTERNOON. ALSO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG A WEAKENING FRONTAL BOUNDARY DURING THE AFTERNOON HOURS. A
FEW STORMS MAY BE SEVERE...WITH THE MAIN THREAT COMING FROM
DAMAGING MICROBURST WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 12:33 PM EST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
133 PM EDT FRI JUN 25 2010
SCZ036-251830-
ORANGEBURG-
133 PM EDT FRI JUN 25 2010
...A STRONG THUNDERSTORM WAS AFFECTING ORANGEBURG COUNTY...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN THE NEESES AREA OF WESTERN ORANGEBURG COUNTY.
MOVEMENT WAS EASTWARD NEAR 10 MPH.
THIS STORM WILL LIKELY CONTAIN FREQUENT LIGHTNING...WIND GUSTS
NEAR 45 MPH...AND VERY HEAVY DOWNPOURS.
REPORT DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3 3...6 7 7 2.
Special weather statement, Jun 25, 1:48 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
248 PM EDT FRI JUN 25 2010
SCZ026-251945-
SALUDA-
248 PM EDT FRI JUN 25 2010
...A STRONG THUNDERSTORM WAS AFFECTING SALUDA COUNTY...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OWDOMS IN SOUTHWEST SALUDA COUNTY.
MOVEMENT WAS EASTWARD NEAR 10 MPH.
THIS STORM WILL LIKELY CONTAIN FREQUENT LIGHTNING...WIND GUSTS NEAR
50 MPH...AND VERY HEAVY DOWNPOURS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Special weather statement, Jun 25, 2:55 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
355 PM EDT FRI JUN 25 2010
SCZ027-252100-
LEXINGTON-
355 PM EDT FRI JUN 25 2010
...STRONG THUNDERSTORMS AFFECTING LEXINGTON COUNTY...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN PARTS OF SOUTHERN LEXINGTON COUNTY.
THE THUNDERSTORMS WILL LIKELY PERSIST THROUGH 500 PM. SOME OF
THE STORMS WILL CONTAIN FREQUENT LIGHTNING...WIND GUSTS NEAR 45
MPH...AND VERY HEAVY DOWNPOURS.
PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Special weather statement, Jun 25, 3:29 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
429 PM EDT FRI JUN 25 2010
SCZ036-038-252130-
CLARENDON-ORANGEBURG-
429 PM EDT FRI JUN 25 2010
...A STRONG THUNDERSTORM WAS AFFECTING CLARENDON AND ORANGEBURG
COUNTIES...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VANCE OR 9 MILES NORTHEAST OF HOLLY
HILL...MOVING NORTHEAST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MARION.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Thunderstorm Wind, Richmond
- When
- June 25, 4:07 PM EST to 4:09 PM EST
- Where
- Richmond County, South Nellieville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.470, -82.000
Sheriff reported trees down on Slayton Street and Maddox Street.
Thunderstorm Wind, Columbia
- When
- June 25, 5:04 PM EST to 5:14 PM EST
- Where
- Columbia County, Evans to Martinez
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -82.130
Emergency Manager reported trees and powerlines down in the Evans and Martinez areas. Several trees fell on homes producing minor to moderate damage.
Thunderstorm Wind, McDuffie
- When
- June 25, 6:02 PM EST to 6:10 PM EST
- Where
- McDuffie County, 2 mi NNW of Thomson to 1 mi N of Thomson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.497, -82.513
Sheriff reported trees down on Wrightsboro road and Harrison road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
- Flash Flood and Hail in Alabama, June 25, 2010$38,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229018, 229019, 229028.